Thanks for the information. Glad to hear you seem to be doing better.
I just spoke to our nutritionist. She made a very interesting point in regards to Miralax. If you don't drink enough fluid, and you take Miralax, the lining of your colon could get irritated because those cells are getting sucked dry of water. That's how the Miralax works. It draws water from the system into the colon to relive the constipation. But it's really only treating one symptom of constipation, not the whole system. This dehydrating action on the colon lining can then cause pain especially when bearing down to move your bowels. So I think that is exactly what is happening with our son. We're doing everyting we can to pump him with more fluid, but it's an uphill battle. He wieghs 50 Lbs. So we are shooting for an intake of 35 fluid oz. per day. (The GI doc said he should be having 50 Fl. oz. per day - unrealistic - even he admitted that. However he never brough up the issue that the nutritionist pointed out. Sad that there are still such huge gaps in holistic understanding of our bodies including speicalists at major world known hospitals). Typically he may have only little more than half of the 35 fl. oz. It's a constant struggle to keep reminding him to drink. But I think it makes a difference. Some days he's fine, so those must be days where there is enough fluid in the system. We're also anxious to start tapering him off the Mirilax anyway, crossing our fingers that the constipation does not all of a sudden rear it's ugly head. The GI doc's only answer is, well if he still has cramps, we have to scope him, both ends. Anesthesia is not something I want to subject a 7 year old if the solution it to simply ply him with more water.